Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 15, NWS North Platte, NE

April 15, 20069 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 15, 2006, 2:45 AM MDT for 9 counties in Nebraska. It took effect at Apr 15, 2006, 10:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 2:45 AM MDT (08:45 UTC)
In effect from
Apr 15, 2006, 10:00 AM MDT
Expired
Apr 15, 2006, 4:46 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3435 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 150845
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT SAT APR 15 2006

.A STRONG STORM SYSTEM WILL ORGANIZE OVER THE SANDHILLS OF NEBRASKA
THIS AFTERNOON. THIS WILL ALLOW STRONG DOWNSLOPE NORTHWESTERLY
WINDS TO DEVELOP ACROSS THE SOUTHEAST PANHANDLE INTO SOUTHWEST
NEBRASKA DURING THE LATE MORNING AND AFTERNOON HOURS. 

NEZ022-035-056>059-069>071-160000-
/O.NEW.KLBF.WI.Y.0015.060415T1600Z-060416T0000Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
345 AM CDT SAT APR 15 2006 /245 AM MDT SAT APR 15 2006/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH FROM THE
SOUTHEASTERN PANHANDLE INTO SOUTHWEST NEBRASKA LATE THIS MORNING
AND AFTERNOON. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE. WINDS
THIS STRONG MAY LEAD TO BLOWING DUST...ESPECIALLY NEAR FRESHLY
PLOWED OR OPEN FIELDS. VISIBILITIES MAY BE REDUCED TO BELOW A MILE
AT TIMES IN THE BLOWING DUST AND CAUTION WILL BE NEEDED IF DRIVING
UNDER THESE CONDITIONS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
1 follow-up statement
000 
WWUS73 KLBF 152246
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT SAT APR 15 2006

.WINDS OVER SOUTHWEST NEBRASKA HAD DECREASED.

NEZ022-035-056>059-069>071-160000-
/O.CAN.KLBF.WI.Y.0015.000000T0000Z-060416T0000Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
546 PM CDT SAT APR 15 2006 /446 PM MDT SAT APR 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:13 AM MDT, 32 minutes earlier.

Area forecast discussion, Apr 15, 2:13 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CDT SAT APR 15 2006

.DISCUSSION...
UPPER LOW SPINNING TOWARD 4 CORNERS REGION AT 8Z THIS AM WITH FAIR
AMOUNT OF CONVECTION SEEN ACROSS UTAH INTO WESTERN COLORADO...WITH
LOCAL PROFILER NETWORK SHOWING IMPRESSIVE MID LEVEL SPEED MAX
HEADING TOWARD HIGH PLAINS. GOES DPI SHOWING TAP TO MOISTURE PLUME
FROM BAJA REGION INTO SOUTHERN PLAINS...WHERE LARGER MOISTURE POOL
IS LOCATED. STRONG HGHT FALLS AHEAD OF APPROACHING STORM WILL ALLOW
LLVL JET TO EVENTUALLY BACK TO THE SE AND TRANSPORT THIS MOISTURE
INTO CENTRAL AND EASTERN NEB BY MID/LATE AFTERNOON. BY THIS TIME
SYSTEM SHOULD BE NEARLY STACKED OVER SANDHILLS REGION WITH WARM
FRONT LIFTING OUT OF KS INTO SFC LOW OVER SANDHILLS WHERE BOUNDARY
CONVERGENCE WILL BE PRESENT. ADDED MOISTURE...STRONG DYNAMICS AND
INSTABILITY FROM MID LEVEL DRY SLOT AND SFC HEATING SHOULD ALLOW
STRONG/SEVERE THUNDERSTORMS TO FORM ACROSS CWA TODAY...ESPECIALLY
EAST OF HIGHWAY 83. STRONG LLVL INSTABILITY PARAMETERS SUCH AS
CAPE...EHI NOSED INTO 83 AND EAST WHERE BEST SUPERCELL FORMATION
WOULD SEEM TO EXIST. WILL BE SHORT PERIOD FROM LATE AFT/EARLY EVE
WHEN CAPE AREA IS FAVORABLE FOR LARGE HAIL AND VGP IN MAXIMIZED INTO
FAR EASTERN CWA...SO A TORNADO COULD NOT BE RULLED OUT ESPECIALLY
WITH BOUNDARY IN THE AREA. INDIVIDUAL STORMS SHOULD LIFT FAIRLY
QUICKLY TO THE N...THOUGH SEEMS LIKE LINE COULD DEVELOP BACK TO THE
SE IN THE NOSE OF THE STRONG THETA E RIDGE. WRAP AROUND SHOULD GIVE
FAIRLY GOOD SHOT OF PCPN TO THE NW/N CWA WITH FAR SOUTHERN CWA MOST
LIKELY MISSING OUT ON THE BETTER RAINFALL. IT WILL HOWEVER BE IN THE
MAIN AREA OF STRONG WINDS AS USUAL AND WILL PLACE SE PANHANDLE INTO
SW NEB IN WND ADVISORY TODAY. GUIDANCE SHOWING STRONG W/NW WINDS
SPREADING SE TODAY OUT OF PANHANDLE WITH BUFKIT PROFILES INDICATING
STRONG MOMENTUM TRANSFER AS LLVL CAA ADVECTION INCREASES ON WESTERN
SIDE OF UPPER SYSTEM ALONG WITH DIVERGING Q VECTORS IN SUBSIDENT
REGION. BUFKIT PROFILES ALSO SHOWING STRONG LLVL MIXING/XFER INTO
EVENING HOURS IN LOWEST KM OF ATM AS H85 JET SCREAMS AROUND BACK
SIDE OF SYSTEM. WILL RUN ADV TIL 00Z AND BY THEN THIS CAN BE
RE-EVALUATED AND EXPANDED IN TIME/AREA IF NECESSARY. TEMPS ONE OF
HARDER PARTS OF FCST PACKAGE. STRONG WAA IN EASTERN ZONES/CAA AND
CLOUDS IN WESTERN CWA COULD LEAD TO QUITE A TEMP GRADIENT...COLD AIR
WRAPPING BEHIND SYSTEM ALONG WITH WET GROUND COULD HAMPER TEMPS ON
SUNDAY IN THE NE. TIMING/POSITION OF MIDWEEK SYSTEM STILL UNCERTAIN
BUT DID TWEAK POPS SOME IN NORTHERN CWA WHERE BEST CHANCES FOR PCPN
WILL BE AS TRACK OF SYSTEM MOST LIKELY ACROSS DAKOTAS...OTHERWISE NO
SIGNIFICANT CHANGES MADE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA
THROUGH 00Z.
&&

13
Hazardous weather outlook, Apr 15, 12:53 AM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
153 AM CDT SAT APR 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-160700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
153 AM CDT SAT APR 15 2006 /1253 AM MDT SAT APR 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

EMERGENCY MANAGERS ACROSS A PORTION OF NORTH CENTRAL NEBRASKA
SHOULD ASSUME A HIGH STATE OF READINESS THIS AFTERNOON. RESIDENTS
OF WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REMAIN ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

A POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT WITH THE THREAT OF
A FEW VERY DAMAGING SUPERCELLS IS POSSIBLE IN AND NEAR A MDT RISK
AREA COVERING CUSTER COUNTY...BLAINE...LOUP...GARFIELD AND LOUP
COUNTIES. THIS AREA INCLUDES SOUTHERN PORTIONS OF BROWN...ROCK AND
HOLT COUNTIES. TORNADOES...DAMAGING HAIL AND WIND ARE ANTICIPATED
IN THIS PART OF NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
THIS EVENING.

TORNADO POTENTIAL WILL BE GREATEST ALONG A WARM FRONT THIS AFTERNOON
WHICH IS EXPECTED TO LIFT NORTH ACROSS THE AFOREMENTIONED AREA OF
NORTH CENTRAL NEBRASKA.

THE THREAT OF LARGE HAIL AND WIND DAMAGE FROM OTHER LESS SEVERE
BUT STILL POTENT STORMS WILL EXTEND NORTH AND WEST ACROSS THE THE
REMAINDER OR NORTH CENTRAL NEBRASKA AND MOST OF WESTERN NEBRASKA.

ACTIVITY IS EXPECTED TO COMMENCE AROUND 3 PM CDT ACROSS NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA WITH STORMS TRACKING
NORTH INTO NORTH CENTRAL NEBRASKA LATER IN THE AFTERNOON.

OTHER HAZARDS...A WIND ADVISORY WILL BE IN EFFECT THIS AFTERNOON FOR
SOUTHWEST NEBRASKA AND ADJOINING PORTIONS OF WESTERN NEBRASKA.
NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH IN OPEN AREAS.

THIS WIND ADVISORY MAY NEED TO BE EXPANDED TO COVER OTHER AREAS OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY MAY BE REQUIRED SUNDAY FOR PARTS OF NORTH CENTRAL
NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. LATER FORECASTS TODAY WILL
REFINE THIS POTENTIAL HAZARD.

LATE MONDAY AND TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL AFFECT
WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE GREATEST
THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE MONDAY NIGHT OR
TUESDAY. HOWEVER STORM SYSTEMS THIS SPRING HAVE A HISTORY OF
PRODUCING TORNADO OUTBREAKS.

THIS STORM SYSTEM WILL BE CLOSELY MONITORED AND LATER FORECASTS
WILL PROVIDE MORE DETAIL. IT APPEARS A WIND ADVISORY MAY ALSO BE
REQUIRED AS DEEP LOW PRESSURE TRACKS THROUGH THE CENTRAL PLAINS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MODERATE SEVERE
WEATHER RISK AREA COVERING CUSTER...BLAINE...LOUP...GARFIELD AND
LOUP COUNTIES. THIS AREA INCLUDES SOUTHERN PORTIONS OF
BROWN...ROCK AND HOLT COUNTIES.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:58 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker62 min
Apr 15, 4:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.